Advertisement

Geometric & Functional Analysis GAFA

, Volume 1, Issue 2, pp 188–197 | Cite as

Some deviation inequalities

  • B. Maurey
Article

Abstract

We introduce a concentration property for probability measures onR n , which we call Property (τ); we show that this property has an interesting stability under products and contractions (Lemmas 1, 2, 3). Using property (τ), we give a short proof for a recent deviation inequality due to Talagrand. In a third section, we also recover known concentration results for Gaussian measures using our approach.

Keywords

Probability Measure Concentration Property Short Proof Gaussian Measure Concentration Result 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [B]C. Borell, The Brunn-Minkowski inequality in Gauss space, Inventiones Math. 30 (1975), 205–216.Google Scholar
  2. [C]L. Chen, An inequality for the multivariate normal distribution, J. Multivariate Anal. 12 (1982) 306–315.Google Scholar
  3. [E]A. Ehrhard, Symétrisation dans l'espace de Gauss, Math. Scand. 53 (1983) 281–301.Google Scholar
  4. [FLM]T. Figiel, J. Lindenstrauss, V. Milman, The dimension of almost spherical sections of convex bodies, Acta Math. 139 (1977) 53–94.Google Scholar
  5. [JS]W. Johnson, G. Schechtman, Remarks on Talagrand's deviation inequality for Rademacher functions, Texas Functional Analysis Seminar 1988–89.Google Scholar
  6. [L]L. Leindler, On a certain converse of Hölder's inequality, Acta Sci. Math. 33 (1972) 217–223.Google Scholar
  7. [M]V. Milman, A new proof of the theorem of A. Dvoretzky on sections of convex bodies, Func. Anal. Appl. 5 (1971) 28–37.Google Scholar
  8. [MS]V. Milman, G. Schechtman, Asymptotic theory of finite dimensional normed spaces, Springer Lecture Notes in Math. 1200 (1986).Google Scholar
  9. [Pi1]G. Pisier, Probabilistic methods in the geometry of Banach spaces, CIME Varenna 1985, Springer Lecture Notes in Math. 1206, 167–241.Google Scholar
  10. [Pi2]G. Pisier, Volume of convex bodies and Banach spaces geometry, Cambridge University Press.Google Scholar
  11. [Pr]A. Prekopa, On logarithmically concave measures and functions, Acta Sci. Math. 34 (1973) 335–343.Google Scholar
  12. [ST]V. Sudakov, B. Tsirelson, Extremal properties of half spaces for spherically invariant measures, Zap. Nauch. Sem. LOMI 41, (1974) 14–24 translated in J. Soviet Math. 9 (1978) 9–18.Google Scholar
  13. [Ta1]M. Talagrand, Seminar lecture in Paris, Spring 1990.Google Scholar
  14. [Ta2]M. Talagrand, A new isoperimetric inequality and the concentration of measure phenomenon, to appear in GAFA90, Springer LNM (1991), 94–124.Google Scholar
  15. [Ta3]M. Talagrand, An isoperimetric theorem on the cube and the Khintchine-Kahane inequalities, Proc. Amer. Math. Soc. 104 (1988) 905–909.Google Scholar

Copyright information

© Birkhäuser Verlag 1991

Authors and Affiliations

  • B. Maurey
    • 1
  1. 1.Department of MathematicsUniversité Paris 7Paris Cedex 05France

Personalised recommendations